Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Crawling feeling in left leg and cramps in both legs. Had muscle twitching and tingling in fingers. Suggest further course of action?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I've been experiencing many symptoms in the last 2 months that have been very troublesome. It started out with a crawling feeling in my left leg, then leg cramps in both legs. Then both my legs became sore and my feet hurt. My arms now tire easily and I've had muscle twitching. I had a pinched ulnar nerve before in my arms so i do still have tingling in my fingers but I attributed it to usimg my computer. I have lost muscle in my hand like carpal tunnel by the thumb. I went from running 6 miles to barely being able to shop for a couple hours. I'm due to see a neurologist in 5 weeks (the soonest i can get) but I'm very afraid this is ALS. I was wondering if I should be seeing any other specialists or is there other possibilities that this can be? Nothing is improving and i feel helpless not to try to investigate it while i wait. I'm very scared how much this has affected my life. Any suggestions would be appreciated on what course of actions I can be taking.
Posted Tue, 29 Oct 2013 in Medicines and Side Effects
Answered by Dr. Lohit K 2 hours later
Brief Answer:
Needs further evaluation.Consult general physician

Detailed Answer:
Hi XXXX, thanks for using XXXXXXX
I went through your query and understand the concern.

You need further evaluation for diagnosing. since you can't XXXXXXX your neurologist now you can XXXXXXX your board certified physician and get evaluated. You may require few investigations.

Your symptoms points to many differential diagnosis. May be due to multi vitamin deficiency (since low ferritin: Absorption problem) leading to poly neuritis or due to vascular compromise. Based on your investigation report i like to exclude some causes as explained below.

1. Low ferritin levels suggests low iron storage in the body or precisely, low body iron or some chronic inflammation in the body.
Inadequate intake of iron is a common cause of low ferritin levels. Some medical conditions like liver problems, inflammatory bowel disease, gastric bleeding or a hypothyroidism can also cause low ferritin. Gastrointestinal problems that prevent proper absorption or heavy menstrual bleeding can cause low ferritin. hence you need further evaluation to ascertain the underlying cause.

2. Low vit D may be due to less sun exposure to your body (skin) or along with low ferritin may suggest some problem in endocrine glands like para thyroid gland (primary hyperparathyroidism) or chronic kidney disease. Get investigated for it.(para thyroid hormone levels and RFT with USG abdomen and pelvis).

For time being you can take Tab Pregabalin with methyl cobalamine for nerve protection and iron supplements (after food). Keep your upper and lower limbs warm and have plenty of vegetables,fruits, follow diet and do regular out door exercises. Have good foot care and avoid smoking (if smoker). Consult your general physician once for complete examination and management.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them. If you like my answers kindly rate it, and write a review as well.
Wish you a very happy life and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor